Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 9, 2017, 3:23 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2017, 3:23 PM MDT (21:23 UTC)
- Expired
- May 9, 2017, 4:17 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:15 AM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WUUS55 KPUB 092123
SVRPUB
COC011-071-089-092230-
/O.NEW.KPUB.SV.W.0019.170509T2123Z-170509T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
323 PM MDT TUE MAY 9 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Otero County in southeastern Colorado...
Northeastern Las Animas County in southeastern Colorado...
Southwestern Bent County in southeastern Colorado...
* Until 430 PM MDT
* At 322 PM MDT, a severe thunderstorm was located 17 miles south of
Higbee, or 31 miles south of North La Junta, moving north at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Junta, North La Junta and Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3748 10332 3744 10352 3788 10379 3804 10357
3794 10327
TIME...MOT...LOC 2122Z 169DEG 33KT 3752 10345
HAIL...1.00IN
WIND...60MPH
$$
lw3 follow-up statements
791
WWUS55 KPUB 092139
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
339 PM MDT TUE MAY 9 2017
COC011-071-089-092230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-170509T2230Z/
Otero CO-Las Animas CO-Bent CO-
339 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN
BENT COUNTIES...
At 338 PM MDT, a severe thunderstorm was located 7 miles south of
Higbee, or 21 miles south of North La Junta, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta and Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3764 10330 3765 10356 3788 10379 3804 10357
3794 10327
TIME...MOT...LOC 2138Z 169DEG 33KT 3767 10349
HAIL...1.00IN
WIND...60MPH
$$
lw952
WWUS55 KPUB 092155
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
355 PM MDT TUE MAY 9 2017
COC071-092203-
/O.CAN.KPUB.SV.W.0019.000000T0000Z-170509T2230Z/
Las Animas CO-
355 PM MDT TUE MAY 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 600 PM MDT for
southeastern Colorado.
LAT...LON 3782 10328 3775 10357 3788 10379 3804 10357
3794 10327
TIME...MOT...LOC 2153Z 169DEG 33KT 3781 10352
$$
COC011-089-092230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-170509T2230Z/
Otero CO-Bent CO-
355 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN OTERO AND WEST CENTRAL BENT COUNTIES...
At 353 PM MDT, a severe thunderstorm was located near Higbee, or 11
miles south of North La Junta, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Junta and North La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3782 10328 3775 10357 3788 10379 3804 10357
3794 10327
TIME...MOT...LOC 2153Z 169DEG 33KT 3781 10352
HAIL...1.00IN
WIND...60MPH
$$
lw213
WWUS55 KPUB 092217
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
417 PM MDT TUE MAY 9 2017
COC011-089-092226-
/O.CAN.KPUB.SV.W.0019.000000T0000Z-170509T2230Z/
Otero CO-Bent CO-
417 PM MDT TUE MAY 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO AND WEST
CENTRAL BENT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail and heavy rain are still
possible with this thunderstorm as it moves through extreme
northeast Otero county.
A severe thunderstorm watch remains in effect until 600 PM MDT for
southeastern Colorado.
LAT...LON 3782 10328 3775 10357 3788 10379 3804 10357
3794 10327
TIME...MOT...LOC 2215Z 169DEG 33KT 3802 10357
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:08 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 9, 12:08 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1208 PM MDT Tue May 9 2017 .UPDATE... Issued at 1156 AM MDT Tue May 9 2017 Severe thunder watch issued around 11AM this morning for first batch of storms moving northward from New Mexico. New line of severe storms is over north central New Mexico, which will move northward into colorado during the afternoon. High resolution convective allowing models continue to show super cells developing over and new the southern I25 corridor by the mid afternoon. Storms will drift north to northeast. Some models suggest storms will develop north and east of current watch box this evening. Will have to watch for potential of more more severe weather as SPC slight risk extends out to Kansas border and into northeast Colorado. --PGW-- && .SHORT TERM...(Today and tonight) Issued at 441 AM MDT Tue May 9 2017 ...HIGH IMPACT WEATHER POSSIBLE TODAY INCLUDING TORNADO THREAT ALONG AND CLOSE TO THE I-25 CORRIDOR & EASTERN PLAINS ALONG WITH FLASH FLOODING FOR THE NUMEROUS BURN SCARS AND URBAN CENTERS... ...ROTATING STORMS WHICH ARE FORECAST TO DEVELOP TODAY WILL MOVE IN A GENERAL NORTHERLY DIRECTION WHICH IS NOT NORMAL... ...STORMS MAY DEVELOP AS EARLY AS 1 PM IN THE TRINIDAD REGION AND MOVE IN A GENERAL NORTHERLY DIRECTION... A High Impact weather day is possible this afternoon and evening as slow moving upper low (and impressive short wave rotating around the low) brings an anomalous weather pattern to the region. This pattern will allow for supercells (and possible tornadoes) to develop and move in a general northerly direction, potentially affecting the urban corridor regions. In addition, heavy rains will be possible which could lead to flash flooding across the burn scars and urban centers. Currently... Slow moving lumbering 500 mb low was located just south of the CA/AZ region in Mexico. Abundant moisture has advected northward across the high plains as 50 dewpts were common. Showers ongoing across the region this morning with more convection moving north from New Mexico at 3 am. Looking back at rainfall that occurred yesterday, radar has estimated 2-4+" amounts have fallen across southern Pueblo county and parts of Otero and Crowley counties. Local heavy amounts have been estimated across western Pueblo county. Flooding was reported in Fowler yesterday. Today into this evening... A high impact weather event will be possible across the region today. Both severe convective weather and flash flooding could occur. The 500 mb low will slowly move northeast today and deep southerly wind fields are expected to increase. Plenty of low level moisture (and potential instability) is already in place across the area. The meteorological pattern over the region is anomalous in that strong southerly flow is in place due to the location and slow movement of the 500 mb low. Unlike normal days where thunderstorms would develop over the mtns and then move in a generally easterly direction, the storms today will develop over the mountains and move in a generally northerly direction. This northerly component of the storms will cause them to track over the urban corridor regions later this afternoon. Conditions are quite favorable for these storms to rotate and potentially produce tornadoes. SPC has a 5% tornado risk covering nearly all of the plains including most of the urban corridor regions. High resolution guidance (including HRRR and SPC SSEO guidance products) are indicating rotating storms developing in the Trinidad region early this afternoon and and then moving NNE towards the Pueblo/La Junta region during mid afternoon and then into east central CO late this afternoon. Although the guidance does not explicitly show the brunt of the activity affecting Colorado Springs proper, severe storms will also be possible. Although this large scale weather pattern is anomalous, it is not unheard of. Several years back a tornado hit the Windsor CO region. This tornado formed late in the morning and moved in a general North- northWESTERLY direction. Past history has also shown 500 mb lows similar to this one causing significant severe weather activity to move in a northerly direction affecting the urban corridor regions of Colorado. Although wind fields are quite favorable for the development of severe thunderstorms, and there is plenty of low level moisture, instability may not be maximized due to all the clouds over the region. The more sun that we get today the better will be the chance for severe thunderstorm activity. Flash flooding will also be an issue. Flooding was reported yesterday in the Fowler area due to the heavy rain. Heavy rain is indicated in the guidance over the mountains today and burn scar flooding is possible. This heavy rain is also forecast to move across the urban centers late this afternoon and evening. WPC has the area in marginal risk for flash flooding. For this reason a flash flood watch has been issued for the S mtns and I-25 corridor region. Guidance products shows impressive diffluence over the region this afternoon and given the moisture over the region heavy rain is likely. The mtns may also see locally heavy rains areas. Snow will be possible at mtn top locations. One or two severe storms may also occur across the San Luis Valley. Later tonight... Brunt of heavier precip will move out of the region although isolated/scattered showers will be possible. .LONG TERM...(Wednesday through Monday) Issued at 441 AM MDT Tue May 9 2017 Wednesday and Thursday...Models agree on moving the upper low across New Mexico on Wed, the Panhandles Wed night, then east along the Kansas/Oklahoma border on Thu. Pieces of energy are forecast to rotate around the low and move up across the forecast area on Wed, helping to tap into the available moisture for an abundance of convection. Easterly llvl flow will provide the moisture feed for enhanced heavy rain potential Wed, and area burn scars will once again need to be monitored closely, especially since this will be the third or fourth day of receiving pcpn. SPC has the marginal area for severe potential nosing into eastern Colorado on Wed since that area will have the best shot of strong to severe storms. Further west towards the mts, severe potential decreases as heavy rain potential increases. On Thu as the system pulls away, pcpn chances will drop off quickly by late aftn as brisk northerly flow on the backside of the low ushers in cooler and less moist air. Highs will climb into the 60s and 70s most areas for Wed, then the 50s and 60s for Thu as cooler air filters in. Friday through Monday...An upper ridge of high pressure will slide east across Colorado on fri, with the ridge axis expected to be east of the state from Sat onward. This will allow brisk w-sw flow aloft to develop across the Four Corners and western Colorado through Monday. There will be enough residual moisture for a daily shot of convection, initiating over the higher terrain by midday then rolling across the adjacent plains through the evening. Temps will warm into the 60s and 70s for Fri, then 70s to mid 80s for Sat through Mon. Moore && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1156 AM MDT Tue May 9 2017 Upper level system to the southwest of Colorado will bring widespread thunderstorm activity to the state. GOES-16 visible satellite imagery and ground-based lightning data reveal storms are already ongoing across south-central Colorado. Thunderstorms will begin to impact all three TAF sites (KALS, KPUB, KCOS) in the early afternoon, and continue through around 03Z tonight. Gusty, variable winds and MVFR conditions will develop periodically during the period of thunderstorm activity. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM MDT this evening for COZ072>088. && UPDATE...PGW SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...LINE
Hazardous weather outlook, May 9, 11:55 AM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1155 AM MDT Tue May 9 2017 COZ058>089-093>099-101800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1155 AM MDT Tue May 9 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are expected to develop over the region by early this afternoon and last into the evening hours. The brunt of the severe storm activity is expected to develop in and around the Trinidad region by early this afternoon and move in a general north to northeast direction, reaching the Pueblo and La Junta region by mid afternoon and into east central Colorado by late afternoon. Additional severe thunderstorms will be possible over the remainder of the plains this afternoon. Some of these storms will have the potential to produce large hail and damaging winds along with a few tornadoes. Since these storms will be moving in a general south to north direction, there is a greater chance of severe thunderstorm activity affecting the cities and towns along the I-25 corridor, including Colorado Springs, Monument, Pueblo, Walsenburg and Trinidad. Heavy rain is also expected to develop by mid afternoon and affect the southern mountains and plains. Flash flooding will be possible across the burn scar areas in the Pikes Peak Region and along the Wet and Sangre De Cristo mountains. Flash flooding will also be possible in cities and towns along the I-25 corridor region. Localized flash flooding may occur across the remainder of the plains. All thunderstorms today will produce lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday and Thursday, the upper level low moves closer to the region, bringing showers and thunderstorms to the area. A few storms could become strong across the plains and heavy rainfall will become more of a concern for burn scars. Primary risks are lightning, small hail, wind gusts up to 50 mph and localized flash flooding. Snow levels will remain around 10000 feet with light to moderate accumulations possible across the higher elevations. High pressure will move across the area for Friday through Monday, and temperatures will warm back up above normal. However, there will be enough residual moisture for isolated thunderstorms to develop over the higher terrain each afternoon. Primary concerns will be lightning, small hail and wind gusts up to 50 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely by early this afternoon and may last into tonight across the region. 50/50
In the hours before
Special weather statement, May 9, 12:17 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1217 PM MDT TUE MAY 9 2017
COZ067-068-091900-
Eastern San Juan Mountains Above 10000 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
1217 PM MDT TUE MAY 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RIO GRANDE...
SOUTHEASTERN MINERAL AND WESTERN CONEJOS COUNTIES UNTIL 100 PM MDT...
At 1216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chama, moving north at 40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cumbres Pass and Platoro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 10648 3714 10659 3719 10660 3723 10668
3740 10668 3739 10688 3746 10691 3747 10628
3699 10639
TIME...MOT...LOC 1816Z 181DEG 36KT 3693 10654
lwSpecial weather statement, May 9, 12:21 PM MDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1221 PM MDT TUE MAY 9 2017
COZ086>089-093-091915-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Crowley County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1221 PM MDT TUE MAY 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTERO...NORTHEASTERN
HUERFANO...NORTH CENTRAL LAS ANIMAS...SOUTHWESTERN CROWLEY AND
SOUTHEASTERN PUEBLO COUNTIES UNTIL 115 PM MDT...
At 1221 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Delhi, or 30 miles west of La Junta, moving north at
45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rocky Ford, Fowler, Swink, Manzanola, Olney Springs, Crowley and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3774 10371 3766 10407 3780 10440 3816 10444
3825 10400 3811 10359
TIME...MOT...LOC 1821Z 188DEG 41KT 3783 10407
lwSpecial weather statement, May 9, 2:30 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
230 PM MDT TUE MAY 9 2017
COZ089-093-092130-
Crowley County CO-La Junta Vicinity/Otero County CO-
230 PM MDT TUE MAY 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO AND
SOUTHWESTERN CROWLEY COUNTIES UNTIL 330 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Timpas, or 20 miles west of La Junta, moving north
at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fowler, Ordway, Manzanola, Olney Springs and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3785 10380 3785 10400 3828 10405 3831 10387
3827 10370
TIME...MOT...LOC 2030Z 185DEG 23KT 3793 10391
lwSpecial weather statement, May 9, 2:47 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Pueblo CO 247 PM MDT TUE MAY 9 2017 COZ094-092130- Eastern Las Animas County CO- 247 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS COUNTY UNTIL 330 PM MDT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near Kim, or 42 miles west of Springfield, moving north at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kim. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3722 10328 3722 10347 3763 10364 3763 10321 TIME...MOT...LOC 2047Z 173DEG 32KT 3729 10338 lw
Local storm report, May 9, 2:57 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT TUE MAY 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 2 SE MANZANOLA 38.09N 103.84W
05/09/2017 M1.00 INCH OTERO CO TRAINED SPOTTER
&&Special weather statement, May 9, 3:05 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT TUE MAY 9 2017
COZ078>080-083-086-092230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Wet Mountain Valley Below 8500 Ft CO-Wet Mountains above 10000 Ft CO-
305 PM MDT TUE MAY 9 2017
...SPECIAL WEATHER STATEMENT...
At 254 PM MDT, Doppler radar was tracking developing showers and
thunderstorms in the vicinity of the Junkins and Beulah Hill burn
scars. These showers and storms were moving to the north at 20 mph.
Precipitation amounts during the previous hour over the Junkins and
Beulah Hill burn scars was generally under .15 inches.
A period of moderate to heavy rain at times is anticipated over the
Junkins and Beulah Hill burn scars until 430 PM MDT with additional
total precipitation amounts generally expected to remain under .40
inches during this time-frame. In addition, wind gusts around 30 mph
at times are also anticipated.
While precipitation rates at this time are not overly impressive,
streams in the burn scar may begin to rise with this precipitation
event.
Locations impacted include...
Junkins and Beulah Hill burn scars as well as Beulah and Wetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 600 PM MDT for
southeastern Colorado.
LAT...LON 3804 10486 3798 10508 3810 10524 3825 10532
3825 10504
TIME...MOT...LOC 2054Z 148DEG 23KT 3810 10504The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:04 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| May 8, 6:26 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| May 8, 6:28 PM MDT | Areal Flood Advisory | PUB | Crowley, Huerfano, Las Animas, Otero, Pueblo | 3 hr |
| May 8, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Pueblo | 24 min |
| May 8, 6:43 PM MDT | Special Weather Statement | PUB | El Paso | 77 min |
| May 8, 6:49 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| May 8, 7:01 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| May 8, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| May 8, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| May 8, 7:31 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| May 8, 7:42 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 33 min |
| May 8, 8:06 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| May 8, 8:22 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| May 8, 8:41 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| May 9, 5:08 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 17 hr |
| May 9, 12:02 PM MDT | Areal Flood Warning | PUB | Huerfano | 46 hr |
| May 9, 12:17 PM MDT | Special Weather Statement | PUB | Rio Grande | 43 min |
| May 9, 12:21 PM MDT | Special Weather Statement | PUB | Otero | 54 min |
| May 9, 12:44 PM MDT | Flash Flood Warning | PUB | Crowley, Otero, Pueblo | 3 hr |
| May 9, 2:30 PM MDT | Special Weather Statement | PUB | Otero | 60 min |
| May 9, 2:47 PM MDT | Special Weather Statement | PUB | 43 min | |
| May 9, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 35 min |
| May 9, 3:05 PM MDT | Special Weather Statement | PUB | Custer | 85 min |
| May 9, 3:22 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| May 9, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 47 min |
| May 9, 3:38 PM MDT | Areal Flood Warning | PUB | Conejos | 24 hr |
| May 9, 3:48 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 72 min |
| May 9, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 48 min |
| May 9, 4:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| May 9, 4:26 PM MDT | Areal Flood Warning | PUB | Conejos | 27 hr |
| May 9, 4:33 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| May 9, 4:48 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| May 9, 5:07 PM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| May 9, 5:10 PM MDT | Special Weather Statement | PUB | Bent | 35 min |
| May 9, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| May 9, 5:32 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 9, 5:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.